MAUDE Adverse Event Report: ARTHREX, INC. MOTOR WITH CABLE 3.5M; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. MOTOR WITH CABLE 3.5M; POWERED SURG ORTHOPEDIC INSTR
Model Number MOTOR WITH CABLE 3.5M
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Burn(s) (1757); Superficial (First Degree) Burn (2685)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a minimalinvasive distale metatarsal-osteotomie (dmmo) the handpiece was smoking while working on the patient with the ar-300b.The handpiece became very noisy and the burr also had dark grooves at the end.A redness had formed at the edges of the wound of the patient, which will be monitored.According to the surgeon the failure was not cased by the handpiece.The surgeon tried the other burr attachments on the same handpiece and these ran smoothly.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 20-jun-2024 it was confirmed that during use of the attachment ar-300b the handpiece got louder and smoke came from the attachment not the handpiece.The attachment ar-300b was partially black after use and the patient got burned.Wound edges were reddened.The burned parts could be removed with ablation.The handpiece was tested with different attachments and worked fine.Also, the affected attachment was tested with different shavers and all shavers became louder during use with the reported attachment.The handpiece will also be returned for investigation.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint is not confirmed, as no allegation against the ar-200m motor with cable 3.5 m, batch/serial (b)(6), was identified in the event summary.Based on the information provided and after reviewing the vendor evaluation result for the ar-300b, batch 05713, it is concluded that there is no allegation against the ar-200m motor with cable 3.5 m, batch/serial (b)(6).The device was working as intended after the customer functionally tested the ar-200m motor with cable 3.5 m, batch/serial (b)(6) with other ar-300b units in the field.No problem found.

Brand Name
MOTOR WITH CABLE 3.5M
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19623444
Report Number1220246-2024-06450
Device Sequence Number6359359
Product Code HWE
UDI-Device Identifier00888867200708
UDI-Public00888867200708
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMOTOR WITH CABLE 3.5M
Device Catalogue NumberAR-200M
Device Lot Number15166301
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown